Alert archive / Kansas / Special Weather Statements in 2013

Special Weather Statement, NWS Dodge City, KS

August 1, 2013Lane County, Scott County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 1, 2013, 8:59 PM CDT for Lane County, Scott County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 8:59 PM CDT (01:59 UTC)
Expired
Aug 1, 2013, 10:00 PM CDT
In force
61 min
Issued by
NWS Dodge City, KS

Counties Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS83 KDDC 020159
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT THU AUG 1 2013

KSZ043-044-063-020300-
FINNEY-LANE-SCOTT-
859 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR LANE...NORTHERN FINNEY AND SCOTT
COUNTIES...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF FRIEND...MOVING EAST AT 40
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN LANE...NORTHERN FINNEY AND SCOTT COUNTIES...INCLUDING
THE CITIES OF MODOC...SCOTT STATE LAKE...SCOTT CITY...SHALLOW
WATER...FRIEND...MANNING...GRIGSTON...HEALY...AMY AND DIGHTON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3870 10026 3813 10027 3815 10109 3870 10110
TIME...MOT...LOC 0159Z 271DEG 33KT 3872 10099 3819 10101

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:00 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 1, 6:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
600 PM CDT Thu Aug 1 2013

...Update to aviation for 00Z TAFs...

.SHORT TERM...(This evening through Friday)
ISSUED AT 400 PM CDT THU AUG 1 2013

Southwest Kansas remains along the southern edge of the westerlies,
with upper level ridging to the southwest and troughing well to the
northeast.  Low level moisture has been enhanced by all of the MCS
activity over the past two weeks upstream of western Kansas.
Therefore, sufficient instability exists for deep moist convection
in the localized areas of moisture convergence, with surface based
CAPE values as high as 3000j/kg across western Kansas this afternoon.
Also, given the proximity of the upper level jet, decent shear
around 30 kts exists between 500 and 250mb to enhance evacuation of
precipitation from the updrafts. An area of cumulus clouds were
developing near WaKeeney early this afternoon and this could
evolve into a thunderstorm this evening. Given the aforementioned
shear and CAPE storms that develop have the potential to produce
hail as large as golf balls and wind gusts as high as 60 mph. The
HRRR suggests the possibility of convection over northeast
Colorado and northwest Kansas evolving into a larger cluster of
thunderstorms this evening while propagating to the southeast.
However, it is not at all clear is this scenario will actually
play out. Thunderstorms may also develop along the Colorado border
this afternoon and progress southeastward, but this scenario is
becoming less likely due to the lack of convection as of 3 pm. As
opposed to yesterday when there was much stronger low level
convergence and consistency among the various models, the
mesoscale models are showing very little model to model and run to
run consistency today. Therefore, we opted to keep modest 20%
chances for thunderstorms this evening.

South winds will stay up tonight as surface pressures fall across
the high plains. This will keep temperatures from falling much below
the 68-73F range. On Friday, a surge of southwesterly low level
downslope flow is advertised to develop across southwest Kansas as the
surface trough progresses into northwest Kansas.  This should allow
temperatures to warm to between 97F along interstate 70 to around
104F near Ashland barring any strong overnight convective clusters
and resultant cool outflow. The evolution of any convection Thursday
night will have an impact on what transpires Friday in terms of
thunderstorm activity. At the moment, widespread thunderstorm
activity is not expected due to weak low level forcing and lack of
a well defined upper level features. Due to the expected high
dewpoint depressions in the absence of any well defined,
unforeseen outflow boundaries, any severe threat should be limited
to damaging wind gusts and small hail.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 247 PM CDT THU AUG 1 2013

The extended forecast well consist of multiple disturbances moving
around an upper level high across the Southern United States and
into the Central Plains. These disturbances will enhance lift as
well as increase instability in the mid levels of the atmosphere.
Meanwhile, ample moisture and frontal boundaries at the surface will
create enough lift to create thunderstorms across Western Kansas
periodically throughout the extended period.

A warm front is progged to move north across Southwest Kansas Friday
night into Saturday before stalling out across Northwest and Central
Kansas by Sunday morning. Partly cloudy skies are anticipated early
Saturday morning, increasing and becoming mostly cloudy by Saturday
night. A chance of thunderstorms will be possible along this
boundary, especially late Saturday afternoon into Saturday night
when POPs increase to above 50 percent. A slight chance of
thunderstorms will be possible Sunday along this boundary, but I'm
less confident that they will actually form. Otherwise anticipate
mostly cloudy skies and winds from the east to southeast. Another
fairly good chance of thunderstorms will be possible once again
Monday afternoon into Monday night as an upper level shortwave moves
into the Central Plains. As for temperatures, highs Saturday are
expected to range from the upper 80s across West Central Kansas to
upper 90s across the KS/OK border. Highs Sunday are forecasted to
range from the lower 80s across central Kansas to lower 90s across
the KS/OK border. Lows Saturday morning through Monday morning will
generally range from the upper 60s across West Central Kansas to
lower 70s across South Central Kansas.

The upper level high then shifts farther east into the Lower
Mississippi Valley during the middle of the week as an upper level
long wave trough treks into the Western United States. A few more
shortwaves are progged to move into the Central Plains during this
time bringing additional chances of thunderstorms to Western Kansas.
However, since this is out on day 6 and 7 confidence is low on the
exact position and timing of these thunderstorms. Otherwise expect
partly cloudy skies and winds generally from the east to southeast.
Highs Monday through Wednesday are forecasted to range from the mid
80s across West Central Kansas to lower 90s across the KS/OK border.
Lows Saturday morning through Monday morning will generally range
from the upper 60s across West Central Kansas to lower 70s across
South Central Kansas.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
ISSUED AT 600 PM CDT THU AUG 1 2013

VFR cigs expected through TAF pd. First item of concern is convection
located across the high plains of Eastern Colorado. Think this activity
will stay west of the terminals, but will watch/amend as needed. Southerly
winds of 10-20 KT expected tonight into early morning. Wind vectors
will become southwesterly 15-22 KT as lee induced low drops south across
NW to WC Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72 101  70  91 /  20  10  20  40
GCK  70  98  69  89 /  30  20  20  40
EHA  69  98  69  93 /  30  10  20  40
LBL  70 100  70  95 /  20  20  20  30
HYS  71  96  70  88 /  40  20  30  50
P28  73 101  73  95 /  20  20  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FINCH
LONG TERM...HOVORKA_42
AVIATION...Sugden
Hazardous weather outlook, Aug 1, 9:54 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
954 AM CDT THU AUG 1 2013

KSZ030-031-043>046-061>066-074>081-084>090-021215-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
954 AM CDT THU AUG 1 2013 /854 AM MDT THU AUG 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 3 PM AND THEN MOVE SOUTHEASTWARD. HAIL AS LARGE
AS HALF DOLLARS AND WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE WITH
THESE STORMS. THE BEST CHANCE OF STORMS THROUGH THE EVENING HOURS
IS WEST OF A LINE FROM SCOTT CITY TO CIMARRON TO MEADE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS VERY LOW,
BUT AN ISOLATED 60 MPH WIND GUST CANNOT BE RULED OUT.

THUNDERSTORMS ARE POSSIBLE EACH DAY FROM SATURDAY THROUGH
TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Local storm report, Aug 1, 3:20 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             1 E SHALLOW WATER       38.36N 100.89W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

&&

01
Local storm report, Aug 1, 3:21 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             7 WSW SYRACUSE          37.94N 101.87W
07/31/2013  E0.75 INCH       HAMILTON           KS   TRAINED SPOTTER

0312 PM     HAIL             4 N SCOTT CITY          38.54N 100.91W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

            QUARTER SIZED HAIL AND 50 TO 60 MPH WINDS

0326 PM     HAIL             SCOTT CITY              38.48N 100.91W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

0335 PM     HAIL             1 E SHALLOW WATER       38.36N 100.89W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0336 PM     HAIL             2 N HOWELL              37.81N 100.18W
07/31/2013  E1.00 INCH       FORD               KS   STORM CHASER

0340 PM     HAIL             1 NE SHALLOW WATER      38.37N 100.90W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

0400 PM     HAIL             5 ENE FRIEND            38.26N 100.82W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0400 PM     TSTM WND GST     4 WSW FRIEND            38.22N 100.97W
07/31/2013  M67.00 MPH       FINNEY             KS   PUBLIC

0404 PM     TSTM WND GST     5 NNW THE HAGGARD ELEV  37.69N 100.33W
07/31/2013  E60.00 MPH       GRAY               KS   TRAINED SPOTTER

            A FEW ROOF SHINGLES WERE BLOWN OFF A HOUSE AND A ONE INCH
            TREE LIMB WAS DOWN.

0408 PM     HAIL             3 SW SHALLOW WATER      38.33N 100.94W
07/31/2013  E1.75 INCH       SCOTT              KS   PUBLIC

            THIS REPORT WAS FROM THE NSSL SHAVE PROGRAM.

0415 PM     HAIL             4 WSW FRIEND            38.22N 100.97W
07/31/2013  E0.88 INCH       FINNEY             KS   PUBLIC

0415 PM     HAIL             3 W ENSIGN              37.65N 100.29W
07/31/2013  E1.00 INCH       GRAY               KS   PUBLIC

0420 PM     TSTM WND GST     11 SSE CIMARRON         37.66N 100.27W
07/31/2013  E60.00 MPH       GRAY               KS   PUBLIC

0420 PM     HAIL             12 SE FRIEND            38.13N 100.76W
07/31/2013  E1.75 INCH       FINNEY             KS   PUBLIC

0427 PM     TSTM WND GST     6 N GARDEN CITY         38.06N 100.86W
07/31/2013  E60.00 MPH       FINNEY             KS   EMERGENCY MNGR

            SIGNIFICANT BLOWING DUST WAS REPORTED WITH THE ESTIMATED
            WIND GUST PRODUCING ONE QUARTER MILE VISIBILITY OR LESS

0427 PM     HAIL             7 ENE GARDEN CITY       38.03N 100.75W
07/31/2013  E1.50 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0427 PM     HAIL             13 SE FRIEND            38.15N 100.72W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0427 PM     TSTM WND GST     NE GARDEN CITY          37.98N 100.86W
07/31/2013  E60.00 MPH       FINNEY             KS   TRAINED SPOTTER

            THE SPOTTER WAS LOCATED ON THE NORTHEAST SIDE OF GARDEN
            CITY

0438 PM     HAIL             9 NE GARDEN CITY        38.06N 100.75W
07/31/2013  E1.75 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0440 PM     TSTM WND GST     5 N DEERFIELD           38.06N 101.14W
07/31/2013  E60.00 MPH       KEARNY             KS   PUBLIC

0445 PM     TSTM WND GST     5 N DEERFIELD           38.06N 101.14W
07/31/2013  E60.00 MPH       KEARNY             KS   PUBLIC

0454 PM     HAIL             2 E GARDEN CITY         37.98N 100.83W
07/31/2013  E1.50 INCH       FINNEY             KS   EMERGENCY MNGR

0454 PM     TSTM WND DMG     GARDEN CITY             37.98N 100.86W
07/31/2013                   FINNEY             KS   AMATEUR RADIO

            NUMEROUS REPORTS OF LARGE TREE LIMBS BLOCKING STREETS
            WITHIN THE CITY LIMITS

0458 PM     HAIL             5 NE GARDEN CITY        38.03N 100.79W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0512 PM     HAIL             6 NE GARDEN CITY        38.04N 100.79W
07/31/2013  E1.25 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0537 PM     TSTM WND GST     10 NNW TICE             37.65N 100.77W
07/31/2013  E65.00 MPH       HASKELL            KS   PUBLIC

0541 PM     HEAVY RAIN       SUBLETTE                37.48N 100.85W
07/31/2013  E3.00 INCH       HASKELL            KS   TRAINED SPOTTER

            THERE WAS A LOT OF HIGH WINDS WITH THE RAIN.

0545 PM     TSTM WND DMG     SUBLETTE                37.48N 100.85W
07/31/2013                   HASKELL            KS   TRAINED SPOTTER

            A ROOF WAS PARTIALLY TORN OFF AN OFFICE OF A MOTEL.
            SEVERAL LARGE LIMBS WERE DOWN AS WELL. THE WIND SPEED WAS
            ESTIMATED AT 70 MPH.

0600 PM     HAIL             4 S SUBLETTE            37.42N 100.85W
07/31/2013  E1.00 INCH       HASKELL            KS   PUBLIC

0700 PM     HEAVY RAIN       5 ESE FRIEND            38.22N 100.83W
07/31/2013  M4.20 INCH       FINNEY             KS   PUBLIC

0900 PM     HEAVY RAIN       11 N LAKIN              38.10N 101.27W
07/31/2013  E2.75 INCH       KEARNY             KS   PUBLIC

0900 PM     HEAVY RAIN       5 N DEERFIELD           38.06N 101.14W
07/31/2013  E3.70 INCH       KEARNY             KS   PUBLIC

0900 PM     HEAVY RAIN       10 N LAKIN              38.08N 101.28W
07/31/2013  E3.40 INCH       KEARNY             KS   PUBLIC

            PEA SIZED HAIL ACCOMPANIED THE RAIN.

&&

01
Local storm report, Aug 1, 3:31 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             7 ESE FRIEND            38.20N 100.80W
07/31/2013  M3.00 INCH       FINNEY             KS   PUBLIC

            HAIL STONE WAS 3 INCHES BY 1.25 INCHES BUT WAS FOUND 45
            MINUTES AFTER THE STORM.

&&

JFINCH
Local storm report, Aug 1, 3:33 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
333 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             7 WSW SYRACUSE          37.94N 101.87W
07/31/2013  E0.75 INCH       HAMILTON           KS   TRAINED SPOTTER

0312 PM     HAIL             4 N SCOTT CITY          38.54N 100.91W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

            QUARTER SIZED HAIL AND 50 TO 60 MPH WINDS

0326 PM     HAIL             SCOTT CITY              38.48N 100.91W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

0335 PM     HAIL             1 E SHALLOW WATER       38.36N 100.89W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0336 PM     HAIL             2 N HOWELL              37.81N 100.18W
07/31/2013  E1.00 INCH       FORD               KS   STORM CHASER

0340 PM     HAIL             1 NE SHALLOW WATER      38.37N 100.90W
07/31/2013  E1.00 INCH       SCOTT              KS   PUBLIC

0400 PM     HAIL             5 ENE FRIEND            38.26N 100.82W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0400 PM     TSTM WND GST     4 WSW FRIEND            38.22N 100.97W
07/31/2013  M67.00 MPH       FINNEY             KS   PUBLIC

0404 PM     HAIL             7 ESE FRIEND            38.20N 100.80W
07/31/2013  M3.00 INCH       FINNEY             KS   PUBLIC

            HAIL STONE WAS 3 INCHES BY 1.25 INCHES BUT WAS FOUND 45
            MINUTES AFTER THE STORM.

0404 PM     TSTM WND GST     5 NNW THE HAGGARD ELEV  37.69N 100.33W
07/31/2013  E60.00 MPH       GRAY               KS   TRAINED SPOTTER

            A FEW ROOF SHINGLES WERE BLOWN OFF A HOUSE AND A ONE INCH
            TREE LIMB WAS DOWN.

0408 PM     HAIL             3 SW SHALLOW WATER      38.33N 100.94W
07/31/2013  E1.75 INCH       SCOTT              KS   PUBLIC

            THIS REPORT WAS FROM THE NSSL SHAVE PROGRAM.

0415 PM     HAIL             3 W ENSIGN              37.65N 100.29W
07/31/2013  E1.00 INCH       GRAY               KS   PUBLIC

0415 PM     HAIL             4 WSW FRIEND            38.22N 100.97W
07/31/2013  E0.88 INCH       FINNEY             KS   PUBLIC

0420 PM     HAIL             12 SE FRIEND            38.13N 100.76W
07/31/2013  E1.75 INCH       FINNEY             KS   PUBLIC

0420 PM     TSTM WND GST     11 SSE CIMARRON         37.66N 100.27W
07/31/2013  E60.00 MPH       GRAY               KS   PUBLIC

0427 PM     TSTM WND GST     NE GARDEN CITY          37.98N 100.86W
07/31/2013  E60.00 MPH       FINNEY             KS   TRAINED SPOTTER

            THE SPOTTER WAS LOCATED ON THE NORTHEAST SIDE OF GARDEN
            CITY

0427 PM     HAIL             13 SE FRIEND            38.15N 100.72W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0427 PM     HAIL             7 ENE GARDEN CITY       38.03N 100.75W
07/31/2013  E1.50 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0427 PM     TSTM WND GST     6 N GARDEN CITY         38.06N 100.86W
07/31/2013  E60.00 MPH       FINNEY             KS   EMERGENCY MNGR

            SIGNIFICANT BLOWING DUST WAS REPORTED WITH THE ESTIMATED
            WIND GUST PRODUCING ONE QUARTER MILE VISIBILITY OR LESS

0438 PM     HAIL             9 NE GARDEN CITY        38.06N 100.75W
07/31/2013  E1.75 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0440 PM     TSTM WND GST     5 N DEERFIELD           38.06N 101.14W
07/31/2013  E60.00 MPH       KEARNY             KS   PUBLIC

0445 PM     TSTM WND GST     5 N DEERFIELD           38.06N 101.14W
07/31/2013  E60.00 MPH       KEARNY             KS   PUBLIC

0454 PM     TSTM WND DMG     GARDEN CITY             37.98N 100.86W
07/31/2013                   FINNEY             KS   AMATEUR RADIO

            NUMEROUS REPORTS OF LARGE TREE LIMBS BLOCKING STREETS
            WITHIN THE CITY LIMITS

0454 PM     HAIL             2 E GARDEN CITY         37.98N 100.83W
07/31/2013  E1.50 INCH       FINNEY             KS   EMERGENCY MNGR

0458 PM     HAIL             5 NE GARDEN CITY        38.03N 100.79W
07/31/2013  E1.00 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0512 PM     HAIL             6 NE GARDEN CITY        38.04N 100.79W
07/31/2013  E1.25 INCH       FINNEY             KS   PUBLIC

            THIS REPORT WAS COLLECTED BY THE NSSL SHAVE PROGRAM.

0537 PM     TSTM WND GST     10 NNW TICE             37.65N 100.77W
07/31/2013  E65.00 MPH       HASKELL            KS   PUBLIC

0541 PM     HEAVY RAIN       SUBLETTE                37.48N 100.85W
07/31/2013  E3.00 INCH       HASKELL            KS   TRAINED SPOTTER

            THERE WAS A LOT OF HIGH WINDS WITH THE RAIN.

0545 PM     TSTM WND DMG     SUBLETTE                37.48N 100.85W
07/31/2013                   HASKELL            KS   TRAINED SPOTTER

            A ROOF WAS PARTIALLY TORN OFF AN OFFICE OF A MOTEL.
            SEVERAL LARGE LIMBS WERE DOWN AS WELL. THE WIND SPEED WAS
            ESTIMATED AT 70 MPH.

0600 PM     HAIL             4 S SUBLETTE            37.42N 100.85W
07/31/2013  E1.00 INCH       HASKELL            KS   PUBLIC

0700 PM     HEAVY RAIN       5 ESE FRIEND            38.22N 100.83W
07/31/2013  M4.20 INCH       FINNEY             KS   PUBLIC

0900 PM     HEAVY RAIN       5 N DEERFIELD           38.06N 101.14W
07/31/2013  E3.70 INCH       KEARNY             KS   PUBLIC

0900 PM     HEAVY RAIN       10 N LAKIN              38.08N 101.28W
07/31/2013  E3.40 INCH       KEARNY             KS   PUBLIC

            PEA SIZED HAIL ACCOMPANIED THE RAIN.

0900 PM     HEAVY RAIN       11 N LAKIN              38.10N 101.27W
07/31/2013  E2.75 INCH       KEARNY             KS   PUBLIC

&&

SUGDEN
Special weather statement, Aug 1, 8:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
854 PM CDT THU AUG 1 2013

KSZ061>063-074>076-084-085-020300-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-MORTON-STANTON-STEVENS-
854 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...GRANT...
NORTHERN MORTON...NORTHWESTERN HASKELL...NORTHWESTERN STEVENS...
SOUTHEASTERN HAMILTON...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY
COUNTIES...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF ULYSSES TO 12 MILES WEST OF RICHFIELD...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN EASTERN STANTON...GRANT...NORTHERN MORTON...NORTHWESTERN
HASKELL...NORTHWESTERN STEVENS...SOUTHEASTERN HAMILTON...SOUTHERN
KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITIES OF BIG
BOW...RICHFIELD...ULYSSES...HICKOK...ROLLA...FETERITA AND RYUS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3780 10147 3774 10084 3708 10154 3715 10205
      3722 10205
TIME...MOT...LOC 0154Z 277DEG 23KT 3772 10143 3720 10197

UMSCHEID
Special weather statement, Aug 1, 8:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT THU AUG 1 2013

KSZ043-044-063-020300-
FINNEY-LANE-SCOTT-
859 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR LANE...NORTHERN FINNEY AND SCOTT
COUNTIES...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF FRIEND...MOVING EAST AT 40
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN LANE...NORTHERN FINNEY AND SCOTT COUNTIES...INCLUDING
THE CITIES OF MODOC...SCOTT STATE LAKE...SCOTT CITY...SHALLOW
WATER...FRIEND...MANNING...GRIGSTON...HEALY...AMY AND DIGHTON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3870 10026 3813 10027 3815 10109 3870 10110
TIME...MOT...LOC 0159Z 271DEG 33KT 3872 10099 3819 10101

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:54 PM CDTSpecial Weather StatementDDCGrant, Morton66 min
Aug 1, 9:53 PM CDTSpecial Weather StatementDDCGray67 min
Aug 1, 9:58 PM CDTSevere Thunderstorm WarningDDCFinney, Gray62 min
Aug 1, 10:19 PM CDTSpecial Weather StatementDDCSeward, Stevens56 min
Aug 2, 6:16 PM CDTSpecial Weather StatementDDCHamilton44 min
Aug 2, 6:49 PM CDTSpecial Weather StatementDDCPratt56 min
Aug 2, 6:58 PM CDTSevere Thunderstorm WarningDDCPratt62 min

Nearby

Special Weather Statements in Kansas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.